Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 10:50 PM EDT for Lackawanna County, Luzerne County, Susquehanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 10:50 PM EDT (02:50 UTC)
- Expired
- Jun 17, 2001, 1:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Lackawanna County, PA, Luzerne County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 170256 FFWBGM PAC069-079-115-170545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1050 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. EASTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA. LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 145 AM EDT. * NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BAND OF VERY HEAVY SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR BEAR CREEK IN LUZERNE COUNTY NORTHWARD TO AVOCA...THE CLARKS SUMMIT AREA IN LACKAWANNA COUNTY...THEN FURTHER NORTH INTO EASTERN SUSQUEHANNA COUNTY MAINLY EAST OF MONTROSE. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT BETWEEN TWO /2.00/ AND THREE /3.00/ INCHES HAS FALLEN IN THIS AREA SINCE EARLIER THIS EVENING. ADDITIONAL HEAVY RAINS ARE EXPECTED THROUGH AT LEAST 1 AM EDT. COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORT THAT AREA CREEKS AND STREAMS ARE RUNNING HIGH. MORE RAINFALL WILL CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:23 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 16, 10:23 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1023 PM EDT SAT JUN 16 2001
HAVE UPDATED THE FORECAST TO DROP THE FLASH FLOOD WATCH FOR THE
WESTERN ZONES. CURRENT RADAR IMAGERY SHOWS THAT THE HEAVIEST RAIN IS
NOW LOCATED OVER THE SOUTHERN AND EASTERN ZONES. HAVE ALSO MADE
SMALL CHANGES TO THE ENDING TIME OF THE PRECIP...CLOUD COVER...TEMPS
AND WINDS BASED ON THE RADAR TRENDS AND SFC OBS.
.BGM...FLASH qFLOOD WATCH UNTIL MIDNIGHT NYZ036-037-045
FLASH FLOOD WATCH OVERNIGHT NYZ046-056-057-062
PAZ039-040-043-044-047-048
SMFIn the hours before
Local storm report, Jun 16, 8:04 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
804 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM TROY PA FLASH FLOODS
06/16/01 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT. ROUTE 14 WASHED
OUT.
0600 PM WYSOX PA FLASH FLOODS
06/16/01 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT. ROUTE 187
WASHED OUT.
0720 PM MAINE NY FLASH FLOODS
06/16/01 BROOME REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL ROADS
WASHED OUT IN THE TOWNS OF
MAINE, CHENANGO AND BARKER.
0720 PM SMITHVILLE FLATS NY FLASH FLOODS
06/16/01 CHENANGO REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL ROADS
WASHED OUT. UNKNOWN CREEK
OVERFLOWED WITH HOUSE
EVACPUATED.Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.